What cause loss of taste

what cause loss of taste

Do the recommended doses of Tylenol cause any liver damage?

Some early reports did describe the occurrence of chronic liver disease that was associated with the long-term use of Tylenol in recommended doses. These studies were published in the 1970's, however, and I suspect that many of these patients may have had unrecognized chronic hepatitis C infection. Anyway, today, the consensus is that the usual doses of Tylenol cause significant liver damage only rarely, or not at all in people with normal livers.

Even though Tylenol most likely does not cause serious liver damage in recommended doses, it can cause elevations of liver enzymes in the blood suggesting injury to the liver. In a study of 145 healthy subjects who

were randomized to receive placebo or 4 grams of Tylenol daily for two weeks, subjects in the placebo group experienced no elevations of ALT, a liver enzyme, but 33%-44% of the subjects in the Tylenol group had ALT elevations greater than three times the upper limits of normal. The highest ALT elevation was greater than 500 which is approximately 10 times the upper limit of normal. All enzyme elevations returned to normal after stopping Tylenol. Thus, recommended doses of Tylenol given to healthy subjects for two weeks can cause mild to moderate reversible liver injury. Tylenol, like all other medications should be used cautiously under a doctor's supervision with monitoring of liver enzyme levels.

Medically Reviewed by a Doctor on 5/7/2015

Source: www.medicinenet.com

Category: Forex

Similar articles: